MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO R DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVEOR-N-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that prior to the implant of a 29mm transcatheter bioprosthetic valve, was loaded on the delivery catheter system¿s (dcs).A fluoroscopy check confirmed a good load.The valve was then deployed too deep and was recaptured.During redeployment of the valve, the blue deployment knob separated into two pieces and fell apart from the dcs.The operator had to manually assemble the deployment knob and mount it back on the dcs.The deployment was completed successfully, and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint delivery catheter system (dcs) at medtronic¿s quality laboratory, the device was received with the capsule fully closed without the stylet in place.The inner member and spindle hub appeared intact with no evidence of damage.The device was returned with the end cap/screw gear snap fit connected.Visual analysis showed the device was received with the handle components detached from the dcs.The two tabs were detached from the male deployment knob.The detachment site of the two tabs were observed to be smooth.The tip-retrieval mechanism appeared intact.The distal edge of the capsule seats flush against the catheter tip when fully advanced.A small void was observed over the nitinol reinforcing frame along the proximal end of the capsule.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.A device history record (dhr) review was performed on the dcs and there were no correlations / issues identified regarding manufacturing.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.The reported event indicates that the valve was recaptured due to sub-optimal positioning during the initial deployment attempt.Rec apturing is a feature of the device to allow for additional attempts at accurately positioning the valve.Various factors can affect valve positioning including patient anatomy or physician technique.Positioning difficulties do not typically indicate a device malfunction or a failure to meet manufacturing specifications; the cause cannot be determined.It was reported the deployment knob (actuator) separated during the second deployment attempt.The suspect dcs was returned for analysis which confirmed the reported actuator separation.The tabs were detached from the actuator components.Voids were observed on the capsule, which indicate delamination between the capsule outer polymer and the nitinol frame and typically occur when the capsule is subjected to a bending force potentially after tracking through tortuous anatomy, or if a valve was misloaded.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENVEO R DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22359678
Report Number2025587-2025-04626
Device Sequence Number12916863
Product Code NPT
UDI-Device Identifier00643169956193
UDI-Public(01)00643169956193(17)190718(10)0008719532
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2019
Device Model NumberENVEOR-N-US
Device Catalogue NumberENVEOR-N-US
Device Lot Number0008719532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient SexMale